Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 8, NWS El Paso, TX

December 22, 2008

NWS El Paso, TX issued this high wind warning at Dec 22, 2008, 2:49 PM CST. It took effect at Dec 23, 2008, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2008, 2:49 PM CST (20:49 UTC)
In effect from
Dec 23, 2008, 11:00 AM CST
Expired
Dec 23, 2008, 9:00 PM CST
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 222049
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
149 PM MST MON DEC 22 2008

...VERY WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS ON
TUESDAY...

.A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS ON TUESDAY WHILE A SURFACE LOW PRESSURE SYSTEM DEVELOPS
OVER COLORADO. AS A RESULT WEST TO SOUTHWEST WINDS WILL INCREASE
TO AROUND 40 MPH BY TUESDAY AFTERNOON WITH GUSTS TO 60 MPH
POSSIBLE. BLOWING DUST AND SAND WILL OCCUR WITH VISIBILITIES
REDUCED TO UNDER A HALF MILE ACROSS A FEW LOCATIONS. THUS
DANGEROUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH
PROFILE VEHICLES. THE HIGH WINDS MAY ALSO BLOW DOWN TREES AND
POWER LINES AND COULD POSSIBLY DAMAGE SOME BUILDINGS.

NMZ022>025-030>032-TXZ055-056-231100-
/O.UPG.KEPZ.HW.A.0003.081223T1700Z-081224T0300Z/
/O.NEW.KEPZ.HW.W.0008.081223T1700Z-081224T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
149 PM MST MON DEC 22 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO
8 PM MST TUESDAY. 

A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKY
MOUNTAINS ON TUESDAY WHILE A SURFACE LOW PRESSURE SYSTEM DEVELOPS
OVER COLORADO. AS A RESULT WEST TO SOUTHWEST WINDS WILL INCREASE
TO AROUND 40 MPH BY TUESDAY AFTERNOON WITH GUSTS TO 60 MPH
POSSIBLE. WINDS MAY GUST TO 70 MPH ALONG EASTERN FACING SLOPES
AND THROUGH MOUNTAIN PASSES.

BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A HALF
MILE ACROSS A FEW LOCATIONS...ESPECIALLY ALONG INTERSTATE 10
BETWEEN EL PASO AND LAS CRUCES AND ALSO AROUND DEMING AND
LORDSBURG. THUS DANGEROUS DRIVING CONDITIONS ARE
LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE HIGH WINDS MAY
ALSO BLOW DOWN TREES AND POWER LINES AND COULD POSSIBLY DAMAGE
SOME BUILDINGS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ROGASH
1 follow-up statement
000 
WWUS74 KEPZ 231045
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
345 AM MST TUE DEC 23 2008

...VERY WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY...

.A STRONG STORM SYSTEM IN THE FORM OF AN UPPER LEVEL TROUGH WILL
MOVE OVER NEW MEXICO TODAY. AT THE SURFACE A DEEP LOW PRESSURE
SYSTEM WILL DEVELOP OVER THE TEXAS PANHANDLE. STRONG WINDS ALOFT
ASSOCIATED WITH THE UPPER TROUGH AND A TIGHTENING PRESSURE
GRADIENT DUE TO THE PANHANDLE SURFACE LOW WILL COMBINE AND RESULT
IN VERY STRONG WINDS TODAY. WEST TO SOUTHWEST WINDS WILL INCREASE
TO AROUND 40 MPH BY TUESDAY AFTERNOON WITH GUSTS TO 60 MPH
POSSIBLE. BLOWING DUST AND SAND WILL OCCUR WITH VISIBILITIES
REDUCED TO UNDER A HALF MILE ACROSS A FEW LOCATIONS. WINDS WILL
DIMINISH THIS EVENING A FEW HOURS AFTER DARK FOR MOST LOCATIONS.
HOWEVER AREAS ADJACENT TO EAST SLOPES MAY SEE LINGERING STRONG
WINDS PAST MIDNIGHT.

NMZ022-023-240200-
/O.CAN.KEPZ.HW.W.0008.081223T1700Z-081224T0300Z/
/O.NEW.KEPZ.WI.Y.0024.081223T1700Z-081224T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES
345 AM MST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN
CANCELLED. 

WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP BY MID MORNING. THESE WINDS WILL CONTINUE INTO
THE EARLY EVENING HOURS BEFORE DIMINISHING. OVER HIGHER ELEVATIONS
ISOLATED TO SCATTERED SHOW SHOWERS COMBINED WITH THESE WINDS WILL
CAUSE BLOWING SNOW AND SIGNIFICANTLY REDUCED VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE
VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD
USE EXTRA CAUTION.

$$

NMZ024-025-030>032-TXZ055-056-240300-
/O.CON.KEPZ.HW.W.0008.081223T1700Z-081224T0300Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
345 AM MST TUE DEC 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

SOUTHWEST WINDS WILL GENERALLY INCREASE TO 35 TO 40 MPH WITH GUSTS
TO 55 MPH. ACROSS MANY AREAS LOCAL TERRAIN EFFECTS WILL PRODUCE
STRONGER WINDS. OVER HIGHER TERRAIN...EAST SLOPE LOCATIONS...AND
EAST-WEST PASSES WINDS WILL BE 40 TO 50 MPH WITH GUSTS TO 65 MPH.
THESE WINDS WILL DEVELOP LATE THIS MORNING AND REMAIN STRONG UNTIL
A COUPLE OF HOURS AFTER DARK BEFORE DIMINISHING. ISOLATED AREAS OF
BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER HALF OF A
MILE...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS
CRUCES AND ALSO AROUND DEMING AND LORDSBURG.

A HIGH WIND WARNING MEANS A HAZARDOUS WIND EVENT IS EXPECTED.
SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR
STRONGER MAY OCCUR. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE.
THESE HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS FOR
MOTORISTS PLANNING TRAVEL ACROSS THE REGION... ESPECIALLY DRIVERS
OF RECREATIONAL VEHICLES...AND TRACTOR TRAILERS.

$$

BIRD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Dec 22, 2:21 PM CST, 28 minutes earlier.

Area forecast discussion, Dec 22, 2:21 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
121 PM MST MON DEC 22 2008

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS ON TUESDAY BRINGING HIGH WINDS TO THE REGION
ALONG WITH MOUNTAIN SNOWS AND A FEW DESERT RAIN SHOWERS. HIGH
PRESSURE WILL RESULT IN SEASONABLY MILD AND MOSTLY DRY WEATHER
WITH LIGHTER WINDS WEDNESDAY AND CHRISTMAS DAY. A STRONG LOW
PRESSURE SYSTEM WITH A COLD FRONT WILL CAUSE WINDY WEATHER AGAIN
ON FRIDAY ALONG WITH COLDER TEMPERATURES NEXT WEEKEND.

&&

.DISCUSSION...
RATHER ACTIVE WEATHER PATTERN FOR NEW MEXICO AND WESTERN TEXAS AS
THE REGION WILL BE LOCATED ALONG SOUTHERLY BRANCH OF SPLIT UPPER
JET. STRONG UPPER TROUGH NOW EXTENDING THROUGH GREAT BASIN WILL
CONTINUE EASTWARD PROGRESSION TONIGHT AND TUESDAY WHEN IT MOVES
ACROSS THE CWA TOMORROW AFTERNOON AND EARLY EVENING. SYSTEM WILL
HAVE AN ASSOCIATED 130 KT UPPER JET WHICH WILL EXTEND ACROSS THE
SOUTHERN ROCKIES RESULTING IN ENHANCED DIFFERENTIAL VORTICITY
ADVECTION. THIS ELEMENT COMBINED WITH DOWNSLOPE FLOW WILL SUPPORT
RATHER STRONG LEE CYCLONE DEVELOPMENT OVER SOUTHEASTERN COLORADO
WITH RATHER INTENSE LOW AND MID LEVEL GRADIENTS THROUGH THE CWA.
BY LATE TUESDAY AFTERNOON WINDS WILL BE BE NEAR 60 KT AT THE TOP
OF THE MIXED BOUNDARY LAYER WITH NEAR 50 KT WINDS AT 800 MB. THESE
FACTORS INDICATE VERY HIGH WINDS TOMORROW REQUIRING A HIGH WIND
WARNING.

WHILE LANDWARD TRAJECTORIES/DEEP WESTERLY WIND COMPONENT PRECLUDE
STRONG MOISTURE ADVECTION...WATER VAPOR IMAGES SHOW SIGNIFICANT
MID LEVEL PACIFIC MOISTURE IS BEING TRANSPORTED TOWARD THE
SOUTHWESTERN U.S AHEAD OF THE TROUGH. STRONG DYNAMIC LIFT SHOULD
BE SUFFICIENT FOR LIGHT ISOLATED RAIN SHOWERS SHOWERS IN THE LOWER
ELEVATIONS WITH SCATTERED SNOWS MOUNTAIN AREAS. WILL ISSUE A
WINTER WEATHER ADVISORY FOR THE GILAS WHERE WESTERLY FLOW WILL
BRING ENHANCED UPSLOPE CONDITIONS.

AFTER TROUGH PASSAGE TUESDAY EVENING ZONAL FLOW WITH EMBEDDED
WAVES WILL PERSIST ALOFT OVER WEAK HIGH PRESSURE AT SURFACE. THIS
WILL RESULT IN SEASONABLY MILD MOSTLY DRY WEATHER WITH LIGHTER
WINDS. THE EXCEPTION MAY BE THE MOUNTAINS WHERE OROGRAPHIC LIFT
MAY BE ADEQUATE TO FORCE A FEW RAIN/SNOW SHOWERS.

MODELS IN GENERAL AGREEMENT THAT THE NEXT INTENSE UPPER TROUGH
WILL MOVE ACROSS THE SOUTHERN ROCKIES FRIDAY BRINGING ANOTHER DAY
OF HIGH WINDS AND MAINLY ISOLATED PRECIP. THIS SYSTEM WILL ALSO
HAVE A RATHER STRONG COLD FRONT WHICH WILL PASS ACROSS THE AREA
LATE FRIDAY...RESULTING IN COOLER BELOW NORMAL TEMPERATURES NEXT
WEEKEND.

&&

.AVIATION...VALID 23/0000Z-24/0000Z...
ANOTHER STRONG COLD UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE
PACIFIC NORTHWEST WILL MOVE SOUTHEASTWARD POSITIONING VERY STRONG
POLAR JET STREAM WINDS ALOFT OVER NEW MEXICO TUESDAY AND TUESDAY
EVENING. SKY/WX: SOUTH OF A DMN-ALM LINE SCT 10K-15K BKN-OVC 20-25K AGL
TIL 18Z THEN SCT 5K-8K AGL BKN ABV 10K AGL WITH ISOLD -SHRA BKN 6K
AL. NORTH OF A DMN-ALM LINE AFT 06Z SCT LOW ELV -SHRA AND HIGH ELV
-SHSN ABOVE 7K MSL WITH MVFR TO LCL IFR IN SHOWERS. LGT TO MDT
RME/MXD ICICIP ABOVE 7K MSL DROPPING TO 6K MSL BY 24/00Z.
AREA WIDE AFT 16Z SFC WIND INCREASING 240/  30 TO 40 KT G 50+KT AND
MTN TOP WINDS 260/60-70 KT WITH FQT MDT TO SVR TURBC OVR/NR MTNS
ESPLY EAST FACING SLOPES. AREAS VSBY 3SM BLDU DESERTS. EXPECT AWW
TO BE ISSUED FOR KELP COVERING 23/18Z-24/03Z.

.FIRE WEATHER...
THE OVERALL UPPER LEVEL CIRCULATION PATTERN ACROSS NORTH AMERICA REMAINS
LOCKED IN TO A CONTINUED SERIES OF STRONG AND COLD UPPER LEVEL TROUGHS
OF LOW PRESSURE MOVING ACROSS THE U.S. FROM THE PACIFIC NORTHWEST.
THUS VERY UNSETTLED WEATHER FOR THE FIRE ZONES PRODUCING ISOLATED
LOWLAND RAIN SHOWERS AND SCATTERED HIGH ELV SNOW SHOWERS WILL EXIST
FROM TUESDAY THROUGH FRIDAY.N THE GILA WILDERNESS LATER TUES INTO
WEDNESDAY MAY SEE SOME 4 TO 7 INCHES OF SNOW ABOVE 7000 FT ELV
WITH 1 TO 4 INCHES POSSIBLE IN THE SACRAMENTO MOUNTAINS.
IN ADDITION...THIS STORM PATTERN IS BRINING DOWN VERY HIGH VELOCITY POLAR
JET STREAM WINDS AS FAR SOUTH AS SOUTHERN NEW MEXICO. A HIGH WIND
WATCH IS IN EFFECT FOR ALL THE ZONES BY TUESDAY MIDDAY INTO THE NIGHT
WITH SOUTHWEST TOW EST WINDS OF 30 TO 40 MPH GUSTING 50 TO 60 MPH ESPLY
EAST SLOPES AND PASSES. MOUNTAIN TOP WINDS OF 70-80 MPH ARE POSSIBLE
LATE TUESDAY MORNING INTO TUESDAY AFTERNOON. NEEDLESS TO SAY
VENTILATION WILL BE EXCELLENT. WINDS WILL DECREASE SOME ON WED AND
THURS WITH JUST ISOLATED SHOWERS THEN ANOTHER MDT TO STRONG STORM
SYSTEM WILL START TO MOVE TOWARD THE BORDERLAND BY FRIDAY WITH
MORE STRONG WINDS AND INCREASED CHANCES FOR RAIN AND SNOW SHOWERS.
AT THIS TIME THE WEEKEND INTO THE FIRST PART OF NEXT WEEK IS FORECAST
TO BE CALMER...DRIER...AND MORE MILD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 42  63  38  57  38 /  10  10  10  10  10
SIERRA BLANCA TX        38  61  37  58  37 /  10  10  10  10   0
LAS CRUCES              36  60  37  56  36 /  10  10  10  10  10
ALAMOGORDO              35  59  34  54  34 /  10  20  10  10  20
CLOUDCROFT              28  42  22  39  23 /  10  40  20  20  20
TRUTH OR CONSEQUENCES   33  56  34  52  32 /  10  30  10  10  20
SILVER CITY             30  50  28  47  27 /  40  50  20  20  30
DEMING                  36  58  35  54  35 /  10  20  10  10  10
LORDSBURG               36  57  33  53  33 /  20  40  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM TO 8 PM MST TUESDAY FOR NMZ022>025-
     030>032.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MST
     TUESDAY FOR NMZ022.

TX...HIGH WIND WARNING FROM 10 AM TO 8 PM MST TUESDAY FOR TXZ055-056.

&&

05 ROGASH/ 20 NOVLAN
Hazardous weather outlook, Dec 22, 7:45 AM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
645 AM MST TUE DEC 22 2008

NMZ022>025-030>032-TXZ055-056-241300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
645 AM MST TUE DEC 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR TODAY...STRONG GUSTY SOUTHWEST
TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS 50 TO 60 MPH WILL DEVELOP
BY MID MORNING. PATCHES OF BLOWING DUST ARE EXPECTED DURING THE
AFTERNOON HOURS. SHOWERS ARE POSSIBLE MAINLY IN THE MOUNTAINS WITH
THE SNOW LEVEL DROPPING TO 7000 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STRONG WIND EVENT AND A SECOND SHOT AT PRECIPITATION ACROSS
THE AREA COMES ON CHRISTMAS DAY...THURSDAY...AS A SECOND UPPER-LEVEL
TROUGH MOVES OVER THE REGION. SNOW LEVELS WILL BE AT 6000 FT AND
ABOVE.

FRIDAY INTO EARLY SATURDAY...THERE WILL BE ANOTHER ROUND OF STRONG
AND GUSTY WINDS WITH ANOTHER CHANCE OF LOWLAND RAIN SHOWERS AND
MOUNTAIN SNOW SHOWERS.

SATURDAY NIGHT A SHOT OF COLD AIR MOVES IN FROM THE NORTH FOR COOLER
TEMPERATURES FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:57 AM CSTHigh Wind WatchEPZ10 hr
Dec 22, 3:18 PM CSTWinter Weather AdvisoryEPZ27 hr

Nearby

High Wind Warnings in Texas, 2008High Wind Warnings in New Mexico, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.